West Virginia, 2013Flash Flood and Damaging Wind in West Virginia, July 9, 2013
July 9, 2013 · NWS PBZ · 2 events in 2 counties and zones
Widespread showers and thunderstorms developed well in advance of a cold front and upper level trough moving toward the Upper Ohio Valley. Scattered severe storms and some flash flooding and flooding occurred across eastern Ohio, western Pennsylvania, and northern West Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widespread showers and thunderstorms developed well in advance of a cold front and upper level trough moving toward the Upper Ohio Valley. Scattered severe storms and some flash flooding and flooding occurred across eastern Ohio, western Pennsylvania, and northern West Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 9, 6:12 PM EST, 10 minutes earlier.
Area forecast discussion, Jul 9, 6:12 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
712 PM EDT TUE JUL 9 2013
.SYNOPSIS...
A SERIES OF UPPER DISTURBANCES WILL MAINTAIN CHANCES FOR SHOWERS
AND THUNDERSTORMS THROUGH WEDNESDAY. A COLD FRONT WILL MOVE
THROUGH EARLY THURSDAY...BRINGING COOLER AND MORE COMFORTABLE
CONDITIONS FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
UPDATED FORECAST TO BRING HIGHER POPS ACROSS ENTIRE FORECAST
TONIGHT AS BAND OF SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO
MOVE EAST ACROSS NERN OH. ENOUGH SUPPORT FROM A S/W TROUGH ALOFT
AND LOW LEVEL INSTABILITY TO KEEP ACTIVITY MOVING E.
PREVIOUS DISCUSSION FOLLOWS...
AS PREDICTED STORMS ARE FIRING UP ACROSS CENTRAL OHIO AND MOVING
SOUTHEAST INTO EAST CENTRAL OHIO. ATMOSPHERE HAS TONS OF ENERGY TO
WORK WITH AS ANALYZED BY RAP MODEL. MUCAPES EXCEED 3.0 KJKG-1
WHILE MOISTURE CONV AND EQUIV POT TEMP ADV ARE HIGH SUPPORTING
UPSTREAM DEVELOPMENT. BUFR SOUNDINGS SHOW A TROPICAL STATE TO OUR
ENVIRONMENT WITH WARM CLOUD PROCESSES IN EFFECT. UPDATED FORECAST
TO INCREASE POPS OVER E CENTRAL OHIO AND ADD HEAVY RAIN ATTRIBUTE
TO WEATHER GRIDS BASED ON OBSERVED RAINFALL AMOUNTS.
LATEST HRRR CONTINUES TO POINTS TO AN MCS TRAVERSING SERN OH AND
NRN WV DURING THE OVERNIGHT HOURS. THESE ARE LOCATIONS THAT CAN
NOT HANDLE A LOT OF QPF. RAIN AMOUNTS LESS THAN AN INCH PER HOUR
WOULD BE ENOUGH TO CREATE FLASH FLOODING. OUR CURRENT FLASH FLOOD
WATCH LOOKS GOOD WITH NO CHANGES PLANNED. WITH INCREASED
CONFIDENCE PER RECENT HIGH RESOLUTION MODELS...RAISED POP NUMBERS
OVER THE AFOREMENTIONED AREA DURING THE NIGHT TIME HOURS.
TEMPERATURES WERE LEFT CLOSE TO A BLEND OF GFS LAMP/NAM GUIDANCE
TONIGHT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/...
PCPN ONGOING WED MRNG SHOULD DECR IN CVRG BY MID-MRNG. MDT INSTBY
XPCD TO BCM ESTABLISHED THRU FCST AREA BY LATE MRNG OWING TO
COOLING MID-LVL TEMPS AND ABUNDANT LOW-LVL MSTR CHARACTERIZED BY
DEWPTS IN THE LWR 70S.
MRNG CLD CVR XPCD TO BCM BKN AND ALLOW PATCHY HEATING OF THIS VERY
MOIST AMS...WHICH WILL AID IN BOTH WEAKENING THE CAP AND
STEEPENING LOW-LVL LAPSE RATES. TSTM CVRG XPCD TO INCR MARKEDLY BY
EARLY AFTN. DESPITE WEAK MID-LVL FLOW...MDT INSTBY MAY BE
SUFFICIENT TO SUPPORT TSTM ORGANIZATION. GIVEN XPCD DRY AIR ATOP
DP MOIST LYR...LRG HAIL AND DMGG WIND GUSTS BOTH WILL BE PSBL FROM
ANY TSTMS.
MRNG CLD CVR WILL RESTRICT HEATING INITIALLY. BUT OVNGT MINIMA IN
THE 70S WILL OFFER A HEAD START TO MAXIMA IN THE LWR 80S-MID 80S
FOR TMW.
PWATS WILL RMN QUITE HIGH THRU WED NGT...PSBLY APRCHG 2.0 IN. SUCH
VALUES ARE MORE THAN 2 STANDARD DEVIATIONS ABV NRML VALUES AND
WILL ENCOURAGE VERY HIGH PCPN RATES IN TSTMS. FLASH FLOOD WATCH
CONTS THRU WED NGT DURG THIS PD OF HIGH PWATS.
CDFNT WILL PROGRESS THRU FCST AREA WED NGT...LKLY PROVIDING
ADDITIONAL FOCUSED PCPN WED EVE. PCPN WILL SHIFT SEWD OVNGT AND
SHOULD VACATE THE FCST AREA BY MID-MRNG THU.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
MODELS ARE NOW IN BETTER AGREEMENT BUILDING IN HIGH PRESSURE FOR
THE WEEKEND. THIS WOULD MEAN DRY AND COMFORTABLE CONDITIONS FOR
MUCH OF THE LONG TERM.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MEDIUM CONFIDENCE FORECAST.
VFR WEATHER WILL GIVE WAY TO A BRIEF BOUT OF MVFR CIGS AND VIS AS
RW/TRW MOVE ACROSS THE AREA THIS EVNG. YET ANOTHER MID LVL IMPULSE
TRACKS ACROSS OVERNIGHT...SO CARRYING PREVAILING RW. THUNDER WILL
BE ISOLD SO IT WAS NOT INCLUDED.
IFR CIGS WILL ESTABLISH ACR FKL AND DUJ DURING THE PRE DAWN HOURS
WHERE BL MOISTURE IS GREATEST. THESE CIGS SHALL LIFT QUICKLY
AROUND DAWN AS MID CLOUDS ARRIVE FM THE W.
VFR RULES WED...OUTSIDE IF A AIRPORT IS HIT WITH A SHOWER OR
THUNDERSTORM. TIMING ISSUES ARE TOUGH...SO HELD OFF FROM
PREVAILING WEATHER FOR NOW UNTIL UPSTREAM DEVELOPMENT OCCURS. ZZV
COULD SEE A PERIOD OF MVFR HAZE.
OUTLOOK.../00Z THURSDAY THROUGH SUNDAY/...
IFR WEATHER IS POSSIBLE AGAIN THURSDAY IN SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH A COLD FRONT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR MDZ001.
OH...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ039>041-
049-050-059.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR OHZ048-057-
058-068-069.
PA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR PAZ020-021-
029-031-073>076.
WV...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR WVZ001>004-
023-041.
FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR WVZ012-021-
022.
&&
SYNOPSIS...34
NEAR TERM...98/34
SHORT TERM...KRAMAR
AVIATION...98Hazardous weather outlook, Jul 9, 12:26 PM EST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT TUE JUL 9 2013
MDZ001-PAZ020-021-029-031-073>076-WVZ023-041-101730-
GARRETT-BEAVER-ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-PRESTON-TUCKER-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
PAZ007>009-013>016-022-023-101730-
MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG-
INDIANA-
126 PM EDT TUE JUL 9 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SHOWERS AND THUNDERSTORMS CAPABLE OF VERY HEAVY RAIN COULD PRODUCE
FLASH FLOODING WEDNESDAY AND WEDNESDAY NIGHT. A FLASH FLOOD WATCH
MAY BE NEEDED.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
OHZ048-057-058-068-069-WVZ012-101730-
COSHOCTON-MUSKINGUM-GUERNSEY-NOBLE-MONROE-WETZEL-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY AND MAY BE NEEDED
AGAIN ON WEDNESDAY.
OHZ039>041-049-050-059-WVZ001>004-101730-
TUSCARAWAS-CARROLL-COLUMBIANA-HARRISON-JEFFERSON OH-BELMONT-HANCOCK-
BROOKE-OHIO-MARSHALL-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH
LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND
NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION LIKELY WILL BE NEEDED TODAY AND MAY BE NEEDED
AGAIN ON WEDNESDAY.
WVZ021-022-101730-
MARION-MONONGALIA-
126 PM EDT TUE JUL 9 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE WEDNESDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY AND
WEDNESDAY NIGHT. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
KRAMAR
In the hours before
Local storm report, Jul 9, 5:03 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
603 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN ORANGE 40.29N 81.68W
07/09/2013 M1.30 INCH COSHOCTON OH TRAINED SPOTTER
IN 45 MINUTES
&&
EVENT NUMBER PBZ1302373
98Special weather statement, Jul 9, 5:23 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
623 PM EDT TUE JUL 9 2013
OHZ039-092300-
TUSCARAWAS OH-
623 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TUSCARAWAS COUNTY...
AT 621 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
STRASBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
STRASBURG... BOLIVAR... MINERAL CITY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4064 8163 4065 8149 4067 8146 4067 8144
4066 8140 4065 8132 4052 8134 4055 8165
KRAMARSpecial weather statement, Jul 9, 5:50 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT TUE JUL 9 2013
OHZ069-WVZ004-012-100000-
MARSHALL WV-MONROE OH-WETZEL WV-
650 PM EDT TUE JUL 9 2013
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MONROE...SOUTHWESTERN
MARSHALL AND WETZEL COUNTIES...
AT 647 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF BENWOOD...MOVING EAST AT 35 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
LOCATIONS IMPACTED INCLUDE...
ROUND BOTTOM... FLY... CLARINGTON...
CAMERON... HANNIBAL... PROCTOR...
NEW MARTINSVILLE... FAIRVIEW... PORTERS FALLS...
WILEYVILLE... PINE GROVE... JACKSONBURG...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 3947 8071 3959 8086 3958 8089 3960 8095
3954 8103 3954 8104 3957 8105 3957 8109
3967 8099 3980 8100 3976 8076 3968 8050
3949 8061 3946 8066Local storm report, Jul 9, 5:54 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
654 PM EDT TUE JUL 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL NEW PHILADELPHIA 40.49N 81.44W
07/09/2013 M0.75 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1302374
98Special weather statement, Jul 9, 5:59 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
659 PM EDT TUE JUL 9 2013
OHZ039-040-092345-
CARROLL OH-TUSCARAWAS OH-
659 PM EDT TUE JUL 9 2013
...A THUNDERSTORM WILL AFFECT CARROLL AND NORTHEASTERN TUSCARAWAS
COUNTIES...
AT 655 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DELLROY...MOVING EAST AT 30 MPH.
WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DELLROY... CARROLLTON... KILGORE...
MECHANICSTOWN...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4066 8132 4067 8093 4067 8092 4064 8091
4064 8086 4055 8086 4056 8092 4048 8092
4045 8095 4051 8133Special weather statement, Jul 9, 6:14 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
714 PM EDT TUE JUL 9 2013
PAZ020-021-029-100000-
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
714 PM EDT TUE JUL 9 2013
...A THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN
WASHINGTON...SOUTH CENTRAL BEAVER AND WEST CENTRAL ALLEGHENY
COUNTIES...
AT 712 PM EDT...A THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF RACCOON
CREEK STATE PARK...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RACCOON CREEK STATE PARK... FLORENCE...
IMPERIAL... MOON... SEWICKLEY...
PLEASE REPORT SIGNIFICANT WEATHER BY CALLING...412-262-1988...POSTING
TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
LAT...LON 4060 8017 4042 8007 4041 8046 4048 8049
Thunderstorm Wind, Wetzel
- When
- July 9, 6:22 PM EST
- Where
- Wetzel County, 0.53 mi E of Smithfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 39.500, -80.560
The 911 Call Center reported trees and power lines down.
Flash Flood, Marion
- When
- July 9, 6:23 PM EST to 9:30 PM EST
- Where
- Marion County, 0.72 mi SW of Everson to 0.98 mi SE of Highland
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 39.442, -80.239
The media reports Manley Run Road and Coons Run Road closed due to flash flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in South Carolina, July 9 to 10, 20131 death · $350,000 · 50 kt wind · 7 events
- Tornado and Hail in Nebraska, July 9, 2013$1.8 million · EF0 · 6 events
- Heat in Nebraska, July 9, 2013$2.0 million · 2 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$829,000 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Ohio, July 9 to 11, 2013$415,000 · 6 events
- Flash Flood and Hail in Arizona, July 9, 2013$301,000 · 1.75 in hail · 7 events
- Tornado and Hail in North Dakota, July 9, 2013$140,000 · EF0 · 15 events
- Flash Flooding and Flooding in Ohio, July 9 to 10, 2013$120,000 · 0.75 in hail · 9 events
- Hail and Damaging Winds in Kansas, July 9, 2013$90,000 · 2.75 in hail · 11 events
- Excessive Heat in Oklahoma, July 9 to 10, 20135 injured · 1 event
- Flash Flood and Damaging Wind in Georgia, July 9, 2013$52,000 · 55 kt wind · 2 events
- Tornadoes in Wisconsin, July 9, 2013$25,000 · EF0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 459992, 459991.